Alert archive / Vermont / River Flood Warnings in 2016
River Flood Warning 10, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Feb 25, 2016, 4:24 AM EST for Windham County, Vermont. It was in force for 16 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 25, 2016, 4:24 AM EST (09:24 UTC)
- Expired
- Feb 25, 2016, 8:40 PM EST
- In force
- 16 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- Minor
County Windham County, VT
The radar
The Albany radar (KENX), 135 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Williams River near Rockingham (RKGV1). The gauge peaked at 8.03 ft at Feb 25, 2016, 5:00 AM EST.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01153550, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
263
WGUS41 KALY 250924
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
424 AM EST THU FEB 25 2016
VTC025-252124-
/O.NEW.KALY.FL.W.0010.160225T0924Z-160226T0140Z/
/RKGV1.1.ER.160225T0914Z.160225T1300Z.160225T1940Z.NO/
424 AM EST THU FEB 25 2016
The National Weather Service in Albany has issued a
* Flood Warning for
The Williams River At Rockingham.
* From early this morning until this evening.
* At 4 AM Thursday the stage was...7.8 feet.
* Flood stage is 8 feet.
* Minor flooding is forecast.
* Forecast...The river is forecast to reach flood stage by 5 AM
Thursday and forecast to continue to rise to near 8.9 feet
around 8 AM Thursday. The river is forecast to fall below flood
stage after 2 PM Thursday.
&&
Fld Observed Forecast
7 am 1 pm 7 pm 1 am 7 am
Location Stg Stg Day Time Thu Thu Thu Fri Fri
Southern Vermont
Rockingham 8.0 7.8 Thu 04 AM 8.8 8.3 6.9 5.6 4.9
&&
LAT...LON 4319 7285 4314 7245 4325 7242 4330 7268
$$1 follow-up statement
965
WGUS81 KALY 251304
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
804 AM EST THU FEB 25 2016
VTC025-251334-
/O.CAN.KALY.FL.W.0010.000000T0000Z-160226T0140Z/
/RKGV1.1.ER.160225T0903Z.160225T0945Z.160225T1043Z.NO/
804 AM EST THU FEB 25 2016
The Flood Warning is cancelled for
The Williams River At Rockingham.
* At 7 AM Thursday the stage was 7.2 feet.
* Flood stage is 8.0 feet.
&&
Fld Observed Forecast
7 pm 1 am 7 am 1 pm 7 pm
Location Stg Stg Day Time Thu Fri Fri Fri Fri
Southern Vermont
Rockingham 8.0 7.2 Thu 08 AM 4.4 3.6
&&
LAT...LON 4319 7285 4314 7245 4325 7242 4330 7268
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Feb 25, 2:26 AM EST, 1 hour 58 minutes earlier.
Area forecast discussion, Feb 25, 2:26 AM EST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
226 AM EST THU FEB 25 2016
.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL PASS WEST OF THE REGION
TONIGHT...ALLOWING FOR PERIODS OF RAIN AND ISOLATED THUNDERSTORMS.
ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING LOCALLY STRONG WIND
GUSTS. TEMPERATURES WILL CONTINUE TO RISE...REACHING VERY MILD
LEVELS FOR TOMORROW MORNING ...WITH SHOWERS ENDING. COOLER
TEMPERATURES AND A FEW PASSING SNOW SHOWERS AND FLURRIES WILL RETURN
ON FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 210 AM EST...HAVE CANCELLED THE SEVERE THUNDERSTORM WATCH
FOR OUR EASTERN AREAS. THERE WAS ANOTHER LINE OF SHOWERS AND
THUNDERSTORMS WELL TO THE WEST OF OUR REGION...BUT OUR THINKING IS
ANY THUNDERSTORM WITH THIS LINE WILL LIKELY PRODUCE SUB-SEVERE
WIND GUSTS.
WE WILL KEEP MENTION OF ISOLATED THUNDERSTORMS OVERNIGHT WITH
SCATTERED TO NUMEROUS SHOWERS (ONCE THE HEAVY LINE MOVES OUT OF
OUR EASTERN ZONES).
TEMPERATURES CONTINUE TO BE ALL OVER THE PLACE. 40S FROM ALBANY
NORTH AND EASTWARD WITH A FEW UPPER 30S STILL IN SOME SHELTERED
VALLEYS OF VERMONT. FURTHER SOUTH AND EAST...TEMPERATURES POP INTO
THE 50S AND EVEN LOWER 60S.
MOST OF THE HEAVY RAINFALL HAS LIFTED EAST OF OUR REGION (WILL DO
SO IN EASTERN VERMONT VERY SOON). THE ADDITIONAL SHOWERS AND
THUNDERSTORMS COULD BE BRIEFLY HEAVY...BUT IN MOST CASES...PRODUCE
NO MORE THAN AN ADDITIONAL QUARTER TO HALF INCH OF RAINFALL.
STILL...RUNOFF ISSUES WILL CONTINUE SO WE WILL LEAVE ALL THE FLASH
FLOOD WARNINGS UP AWHILE LONGER.
WE WILL CONTINUE WITH A HIGH WIND WARNING FOR THE GREENS OF
SOUTHERN VERMONT...BERKSHIRES...CENTRAL AND NORTHERN TACONICS.
LOOK FOR THE WARM FRONT TO WORK NORTH AND WEST INTO MUCH OF OUR
AREA THROUGH THE NIGHT. THE WIND WILL SWITCH TO THE SOUTH AND GUST
UP TO 35-40 MPH...PERHAPS HIGHER IN THE VICINITY OF ANY THUNDERSTORMS.
A LARGE AND DYNAMIC STORM SYSTEM WAS LOCATED
NEAR WATERTOWN NY...WITH A WARM FRONT EXTENDING EASTNORTHEASTWARD
ACROSS SOUTHERN NEW YORK AND SOUTHERN NEW ENGLAND.
FOR THE REST OF THE OVERNIGHT...EXPECT SCATTERED SHOWERS...PERHAPS
AN ADDITIONAL THUNDERSTORM WITH SOME ADDITIONAL LOCALLY HEAVY
RAINFALL (BUT AGAIN MUCH LESS THAN THE LAST LINE). TEMPERATURES
WILL GENERALLY BECOME MILDER IN OUR NORTHERN AREAS...REACHING INTO
THE 50S...50S TO LOWER 60S SOUTH OF ALBANY.
THE WIND WILL BE VARIABLE...GENERALLY AVERAGING 5 TO 15 MPH FROM
THE SOUTH...BUT GUSTING TO 30 MPH IN MOST PLACES...EXCEPT UP TO 60 MPH
ACROSS THE ELEVATED TERRAIN TO THE HUDSON VALLEY AT TIMES.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY NIGHT/...
THURSDAY WILL CONTINUE TO FEATURE MILD TEMPS TO START THE
DAY...BUT THE UPPER LEVEL TROUGH MOVING OVER THE REGION...TEMPS
ALOFT WILL START TO COOL OFF. THIS WILL HELP TEMPS START TO FALL
BACK DOWN FOR THE AFTERNOON HOURS. IT LOOKS TO REMAIN CLOUDY WITH
THE CYCLONIC FLOW IN PLACE...AND THERE COULD BE SOME ADDITIONAL
RAIN SHOWERS...ESP FOR WESTERN/NORTHERN AREAS. TEMPS WILL FALL
THROUGH THE 40S IN THE AFTN HOURS...AND REACH THE MID TO UPPER
30S OVER THE HIGHER ELEVATIONS BY LATE IN THE DAY.
TEMPS WILL CONTINUE TO FALL INTO THE TEENS AND 20S FOR THURSDAY
NIGHT...AS 850 HPA TEMPS CRASH TO -12 TO -20 DEGREES C. THE THREAT
FOR PRECIP WILL END FOR MOST AREAS...BUT CANNOT RULE OUT A FEW
LIGHT SNOW SHOWERS OR FLURRIES FOR FAR WESTERN/NORTHERN AREAS.
AS THE UPPER LEVEL TROUGH STARTS TO MOVE AWAY...MAINLY DRY WEATHER
IS EXPECTED FOR FRI INTO FRI NIGHT...WITH CLEARING SKIES. TEMPS
ALOFT WILL REMAIN CHILLY...SO TEMPS WILL CONTINUE TO BE COLD
ACROSS THE REGION. HIGHS ON FRIDAY WILL ONLY BE 20S TO LOW 30S
/TEENS OVER THE ADIRONDACKS/ AND LOWS ON FRI NIGHT WILL BE IN THE
SINGLE DIGITS AND TEENS.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
THE LONG TERM PERIOD IS EXPECTED TO START DRY AND COOL AND QUICKLY
TRANSITION TO MILDER AND WET CONDITIONS HEADING INTO EARLY NEXT WEEK.
FOR SATURDAY A LARGE RIDGE OF HIGH PRESSURE IS EXPECTED TO STRETCH
ALL THE WAY FROM THE GULF COAST STATES THROUGH THE NORTHEAST US AND
INTO EASTERN CANADA. HIGHS ON SATURDAY WILL BE IN THE UPPER 20S TO
UPPER 30S WITH LOWS SATURDAY NIGHT IN THE 20S.
ON SUNDAY A BACKDOOR COLD FRONT IS EXPECTED TO SLIP SOUTH FROM
CANADA AND STALL ACROSS THE REGION AS A WAVE OF LOW PRESSURE RACES
EAST ALONG THE STALLED FRONT ON MONDAY. THERE WILL BE AN INCREASING
CHANCE OF PRECIPITATION FROM SUNDAY NIGHT INTO MONDAY AS THE LOW
PRESSURE SYSTEM MOVES INTO THE EASTERN GREAT LAKES. HIGHS ON SUNDAY
ARE EXPECTED TO BE IN THE UPPER 30S TO AROUND 50 WITH LOWS SUNDAY
NIGHT IN THE 30S AND HIGHS ON MONDAY IN THE MID 30S TO LOWER 50S.
FOR MONDAY NIGHT AND TUESDAY HIGH PRESSURE WILL BE MOVING IN BEHIND
THE FRONTAL BOUNDARY WITH MORE SEASONABLE TEMPERATURES. LOWS MONDAY
NIGHT WILL BE IN THE MID TEENS TO UPPER 20S WITH HIGHS ON TUESDAY
IN THE UPPER 20S TO MID 40S.
FOR TUESDAY NIGHT AND WEDNESDAY YET ANOTHER FRONTAL BOUNDARY WILL
APPROACH THE EASTERN GREAT LAKES AND BECOME NEARLY STATIONARY
ALLOWING FOR MORE UNSETTLED CONDITIONS. LOWS ON TUESDAY NIGHT ARE
EXPECTED TO BE IN THE MID TEENS TO UPPER 20S WITH HIGHS ON WEDNESDAY
IN THE UPPER 20S TO MID 40S.
&&
.AVIATION /08Z THURSDAY THROUGH MONDAY/...
AS OF 0725Z...KALB HAD TECHNICALLY REACHED MINIMUM...(1/4SM AND
VV02). LOOKS AS IF IT COULD STAY THAT WAY THROUGH 09Z. AFTER THAT
TIME...WE FIGURE THE WARM FRONT WILL FINALLY MAKE IT THROUGH.
THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED. HOWEVER...THERE
IS STILL A CHANCE OF ADDITIONAL NON-SEVERE THUNDERSTORM IMPACTING
THE TAFS IN THE NEXT COUPLE OF HOURS WITH A SECONDARY LINE OF
SHOWERS AND STORMS MOVING IN FROM WEST.
WEATHER CONDITIONS WILL BE HIGHLY VARIABLE ACROSS OUR TAFS
OVERNIGHT. IN ADDITION TO THE SCATTERED SHOWERS...OCCASIONAL FOG
HAS CROPPED OUT AT KALB AND COULD IMPACT KGFL...BOTH OF WHICH WERE
STILL IN THE COOL AIR AS OF 0720Z. OVERALL EXPECT MVFR TO IFR
CONDITIONS MUCH OF THE OVERNIGHT.
THERE WILL COULD BE OCCASIONAL STRONG WIND GUSTS...ESPECIALLY AT
KPSF WHERE GUSTS COULD APPROACH 50KTS FROM THE SOUTH. AT THE OTHER
TAF SITES GUSTS COULD APPROACH 30KTS FROM THE SOUTH AT TIMES.
THESE WINDS WILL BE ASSOCIATED WITH A STRONG LOW LEVEL JET WHICH
WILL ALSO PRODUCE LOW LEVEL WIND SHEAR (LLWS) UNTIL LATER
OVERNIGHT.
THE WIND FIELD WILL WEAKEN BY THE TIME WE REACH THE MORNING PEAK.
MOST OF THE SHOWERS WILL ALSO BE TO OUR EAST...BUT INSTABILITY POP
UP LIGHTER SHOWERS ARE POSSIBLE (VCSH) THROUGH AT LEAST MID
MORNING. THE WIND WILL BE FROM THE SOUTH OR SOUTHWEST DIRECTION.
CONDITIONS WILL BE SLOWLY IMPROVE TO VFR BY LATE MORNING...EXCEPT
LINGERING MVFR AT KPSF UNTIL LATER AFTERNOON DUE TO UPSLOPE
MOISTURE. MVFR CIGS LOOK TO PERSIST AT ALL THE TAF SITES.
IT LOOKS TO TURN A LITTLE MORE WINDY BY LATE IN THE TAF PERIOD AS
PRESSURE GRADIENT BETWEEN THE DEPARTING STORM AND INCOMING HIGH
PRESSURE INCREASES.
OUTLOOK...
THURSDAY NIGHT: MODERATE OPERATIONAL IMPACT. BREEZY CHANCE OF SHRA...SHSN.
FRIDAY: LOW OPERATIONAL IMPACT. BREEZY NO SIG WX.
FRIDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
SATURDAY: NO OPERATIONAL IMPACT. NO SIG WX.
SATURDAY NIGHT: SLIGHT CHANCE OF SHSN.
SUNDAY: NO OPERATIONAL IMPACT. NO SIG WX.
SUNDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
MONDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.
&&
.HYDROLOGY...
HAVE ISSUED FLOOD FLASH FLOOD WARNINGS FOR MOST OF OUR AREA
AS CONVECTIVE TORRENTIAL RAIN...COMBINED WITH FROZEN GROUND...
HAS LEAD TO MINOR TO EVEN MODERATE FLASH FLOOD ISSUES.
THESE PROBLEMS INCLUDED BASEMENT FLOODING AND SOME ROAD WASHOUTS.
SEE OUR LSR REPORTS FOR ALL THE LATEST DETAILS.
RAINFALL HAS AVERAGE 1-3 INCHES ACROSS OUR REGION WITH LOCALLY
HIGHER AMOUNTS. RAINFALL RATES HAVE APPROACHED A HALF INCH PER
HOUR AT TIMES.
THE HEAVIEST RAINFALL...ASSOCIATED WITH THE FLOODING WAS
BEGINNING TO LIFT OUT OUR REGION. HOWEVER...ANOTHER LINE OF
SHOWERS ASSOCIATED WITH THE REAL COLD FRONT...COULD REACH OUR AREA
AFTER 200 AM...IF IT HOLDS TOGETHER.
WE ALSO HAVE ISSUED SEVERAL FLOOD WARNINGS FOR SOME RIVER
POINTS...MOSTLY MINOR FLOOD STAGES. PLEASE REFER TO OUR FLOOD
STATEMENTS FOR ALL THE LATEST ON THESE.
THE STORM RESPONSIBLE FOR THESE HYDRO PROBLEMS WILL MOVE THROUGH
THE SAINT LAWRENCE VALLEY AND INTO CANADA BY TOMORROW. DRIER AIR
WILL WORK BACK IN...BUT WITH THE UPPER LEVEL LOW STILL TO MOVE
THROUGH...MORE SCATTERED SHOWERS ARE POSSIBLE LATER TODAY. HOWEVER
RAINFALL AMOUNTS WITH THESE WILL BE MUCH LIGHTER AND SHOULD NOT
REALLY ADD TO HYDRO PROBLEMS.
IT WILL TURN COLDER TOMORROW NIGHT AND FRIDAY WHICH WILL ALLOW THE
RUNOFF TO SLOW DOWN QUITE A BIT.
DRY WEATHER LOOKS TO HOLD INTO THE WEEKEND.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 4 AM EST EARLY THIS MORNING FOR CTZ001-013.
NY...HIGH WIND WARNING UNTIL 6 AM EST EARLY THIS MORNING FOR NYZ043-
054-061-084.
MA...HIGH WIND WARNING UNTIL 6 AM EST EARLY THIS MORNING FOR MAZ001-
025.
VT...HIGH WIND WARNING UNTIL 6 AM EST EARLY THIS MORNING FOR VTZ013-
014.
&&
SYNOPSIS...HWJIV
NEAR TERM...HWJIV
SHORT TERM...FRUGIS
LONG TERM...11
AVIATION...HWJIV
HYDROLOGY...FRUGISHazardous weather outlook, Feb 24, 3:33 PM EST, 12 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 333 PM EST WED FEB 24 2016 NYZ063>066-251200- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- 333 PM EST WED FEB 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ULSTER AND DUTCHESS COUNTIES OF EAST CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...AS A STRONG LOW PRESSURE SYSTEM TRACKS WEST OF THE REGION...AND A COLD FRONT APPROACHES LATE TONIGHT. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING WIND GUSTS IN EXCESS OF 58 MPH. THUNDERSTORMS WOULD GENERALLY MOVE FROM SOUTHWEST...TOWARD THE NORTHEAST...AT 40 TO 50 MPH. IN ADDITION...PERIODS OF HEAVY RAIN AND GUSTY WINDS ARE LIKELY TONIGHT. PONDING OF WATER IN LOW LYING...POOR DRAINAGE AND URBAN AREAS WILL BE LIKELY DURING THIS TIME. DEPENDING ON HOW MUCH HEAVY RAINFALL OCCURS...THERE IS A POSSIBILITY THAT SOME ADDITIONAL HYDROLOGIC CONCERNS COULD ALSO OCCUR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ON THURSDAY...PONDING OF WATER IN LOW LYING...POOR DRAINAGE AND URBAN AREAS WILL REMAIN POSSIBLE FROM OVERNIGHT HEAVY RAINFALL. DEPENDING ON HOW MUCH HEAVY RAINFALL OCCURS OVERNIGHT...THERE IS A POSSIBILITY THAT SOME ADDITIONAL HYDROLOGIC CONCERNS COULD ALSO OCCUR. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION MAY BE NECESSARY TONIGHT. IN ADDITION...SPOTTERS ARE REQUESTED TO SEND IN ANY RAINFALL AMOUNTS GREATER THAN 2 INCHES. CTZ001-013-251200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD- 333 PM EST WED FEB 24 2016 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. ALSO...A STRONG STORM SYSTEM WILL APPROACH FROM THE OHIO VALLEY REGION TONIGHT...BRINGING PERIODS OF HEAVY RAIN TO THE REGION. PONDING OF WATER IN LOW LYING...POOR DRAINAGE AND URBAN AREAS WILL BE LIKELY DURING THIS TIME. DEPENDING ON HOW MUCH HEAVY RAINFALL OCCURS...THERE IS A POSSIBILITY THAT SOME ADDITIONAL HYDROLOGIC CONCERNS COULD ALSO OCCUR. ISOLATED THUNDERSTORMS ARE ALSO EXPECTED TONIGHT WITH THE POTENTIAL FOR DAMAGING WINDS OF 58 MPH OR MORE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ON THURSDAY...PONDING OF WATER IN LOW LYING...POOR DRAINAGE AND URBAN AREAS WILL REMAIN POSSIBLE FROM OVERNIGHT HEAVY RAINFALL. DEPENDING ON HOW MUCH HEAVY RAINFALL OCCURS OVERNIGHT...THERE IS A POSSIBILITY THAT SOME ADDITIONAL HYDROLOGIC CONCERNS COULD ALSO OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SEND IN ANY REPORTS OF WIND GUSTS IN EXCESS OF 40 MPH...WIND DAMAGE...AND OR RAINFALL AMOUNTS OF GREATER THAN 2 INCHES. MAZ001-025-NYZ032-033-038>043-047>054-058>061-082>084-VTZ013>015- 251200- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 333 PM EST WED FEB 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK EXCLUDING ULSTER AND DUTCHESS COUNTIES...AND FOR SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. A STRONG STORM SYSTEM WILL APPROACH FROM THE OHIO VALLEY REGION TONIGHT...BRINGING PERIODS OF HEAVY RAIN AND GUSTY WINDS TO THE REGION. PONDING OF WATER IN LOW LYING...POOR DRAINAGE AND URBAN AREAS WILL BE LIKELY DURING THIS TIME. DEPENDING ON HOW MUCH HEAVY RAINFALL OCCURS...THERE IS A POSSIBILITY THAT SOME ADDITIONAL HYDROLOGIC CONCERNS COULD ALSO OCCUR. ISOLATED THUNDERSTORMS ARE ALSO EXPECTED TONIGHT...ALONG AND SOUTH OF INTERSTATE 90...WITH THE POTENTIAL FOR DAMAGING WINDS OF 58 MPH OR MORE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ON THURSDAY...PONDING OF WATER IN LOW LYING...POOR DRAINAGE AND URBAN AREAS WILL REMAIN POSSIBLE FROM OVERNIGHT HEAVY RAINFALL. DEPENDING ON HOW MUCH HEAVY RAINFALL OCCURS OVERNIGHT...THERE IS A POSSIBILITY THAT SOME ADDITIONAL HYDROLOGIC CONCERNS COULD ALSO OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SEND IN ANY RAINFALL AMOUNTS GREATER THAN 2 INCHES.
In the hours before
Local storm report, Feb 25, 1:48 AM EST, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
148 AM EST THU FEB 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 PM TSTM WND DMG 2 E WINCHESTER CENTER 41.90N 73.10W
02/24/2016 LITCHFIELD CT TRAINED SPOTTER
TREE AND WIRES DOWN BLOCKING ROAD ON FOREST AVE
1157 PM TSTM WND DMG 2 ENE WINCHESTER CENTER 41.91N 73.10W
02/24/2016 LITCHFIELD CT TRAINED SPOTTER
TREE DOWN BLOCKING ROAD ON WEST WAKEFIELD BOULEVARD
&&
EVENT NUMBER ALY1601285
EVENT NUMBER ALY1601286
JPVSpecial weather statement, Feb 25, 2:25 AM EST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
225 AM EST THU FEB 25 2016
NYZ038-250830-
SOUTHERN HERKIMER-
225 AM EST THU FEB 25 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HERKIMER COUNTY...
AT 225 AM EST...A STRONG THUNDERSTORM WAS OVER BROOKFIELD...OR 11
MILES EAST OF HAMILTON...MOVING NORTHEAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
WEST WINFIELD AROUND 235 AM EST.
CEDARVILLE AROUND 245 AM EST.
ILION...HERKIMER...MOHAWK AND FRANKFORT AROUND 255 AM EST.
LITTLE FALLS...NEWPORT AND MIDDLEVILLE AROUND 305 AM EST.
DOLGEVILLE AROUND 315 AM EST.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4322 7507 4324 7507 4323 7510 4326 7516
4330 7515 4330 7512 4332 7510 4329 7476
4312 7476 4308 7477 4287 7477 4290 7488
4284 7489 4282 7491 4291 7510 4286 7514
4286 7521 4305 7522
TIME...MOT...LOC 0725Z 221DEG 37KT 4281 7532
JPVSpecial weather statement, Feb 25, 2:44 AM EST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
244 AM EST THU FEB 25 2016
NYZ032-033-250845-
NORTHERN HERKIMER-HAMILTON-
244 AM EST THU FEB 25 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HERKIMER AND
NORTHWESTERN HAMILTON COUNTIES...
AT 243 AM EST...A STRONG THUNDERSTORM WAS 11 MILES NORTH OF OHIO...OR
16 MILES SOUTH OF OLD FORGE...MOVING NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
INDIAN LAKE...SPECULATOR...LIMEKILN LAKE CAMPGROUND...LAKE DURANT
CAMPGROUND...RAQUETTE LAKE...BLUE MOUNTAIN LAKE...BROWN TRACT POND
CAMPGROUND...FORKED LAKE PUBLIC CAMPGROUND...GOLDEN BEACH
CAMPGROUND...EIGHTH LAKE CAMPGROUND...WOODS...WEST CANADA LAKES...
HASBROUCKS...QUAKER BEACH...WILMURT CORNERS...EAGLE NEST...ATWELL...
HERKIMER LANDING...SAGAMORE AND WILMURT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4396 7456 4380 7424 4334 7486 4333 7506
4349 7507
TIME...MOT...LOC 0743Z 219DEG 33KT 4347 7490
JPVSpecial weather statement, Feb 25, 3:24 AM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
324 AM EST THU FEB 25 2016
NYZ032-033-038>040-047-082-250930-
NORTHERN FULTON-MONTGOMERY-SOUTHERN FULTON-SCHOHARIE-NORTHERN
HERKIMER-SOUTHERN HERKIMER-HAMILTON-
324 AM EST THU FEB 25 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MONTGOMERY...
NORTHWESTERN SCHOHARIE...SOUTHEASTERN HERKIMER...HAMILTON AND FULTON
COUNTIES...
AT 323 AM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR LIMEKILN LAKE CAMPGROUND TO NEAR WORCESTER...AND
MOVING NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
LIMEKILN LAKE CAMPGROUND AROUND 330 AM EST.
COBLESKILL AND SHARON SPRINGS AROUND 340 AM EST.
AMES AROUND 345 AM EST.
LAKE DURANT CAMPGROUND AROUND 355 AM EST.
FONDA AROUND 405 AM EST.
FORT JOHNSON AND TRIBES HILL AROUND 410 AM EST.
AMSTERDAM AROUND 415 AM EST.
BROADALBIN AROUND 420 AM EST.
THIS INCLUDES INTERSTATE 88 NEAR MILE MARKER 19.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4384 7424 4299 7416 4262 7446 4255 7468
4262 7463 4274 7467 4283 7465 4288 7481
4370 7486 4392 7433
TIME...MOT...LOC 0823Z 232DEG 35KT 4369 7476 4265 7472
JPVLocal storm report, Feb 25, 3:54 AM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
354 AM EST THU FEB 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 PM NON-TSTM WND GST 1 WNW OLD BENNINGTON 42.89N 73.24W
02/24/2016 M59 MPH BENNINGTON VT ASOS
1115 PM FLOOD WOODSTOCK 42.04N 74.11W
02/24/2016 ULSTER NY EMERGENCY MNGR
FLOODING ALONG ROUTE 375 AND ROUTE 212.
1135 PM FLOOD QUEENSBURY 43.36N 73.67W
02/24/2016 WARREN NY EMERGENCY MNGR
OVER 10 BASEMENT PUMPOUTS
1139 PM FLOOD FORT EDWARD 43.27N 73.58W
02/24/2016 WASHINGTON NY FIRE DEPT/RESCUE
BASEMENT COLLAPSE FROM WATER/FLOODING
1143 PM FLOOD DELMAR 42.62N 73.83W
02/24/2016 ALBANY NY PUBLIC
FLOODING UNDER BRIDGE ON ELSMERE AVE. JUST BEFORE
DELAWARE AVE INTERSECTION MORE THAN A FOOT OF WATER.
1145 PM FLOOD GARDINER 41.68N 74.15W
02/24/2016 ULSTER NY EMERGENCY MNGR
ROUTE 44/55 NEAR MINNEWASKA POSSIBLE ROAD COLLAPSE.
1145 PM FLOOD GREENWICH 43.09N 73.50W
02/24/2016 WASHINGTON NY EMERGENCY MNGR
COUNTY ROUTE 113 WASHED OUT.
1156 PM FLOOD FORT EDWARD 43.27N 73.58W
02/24/2016 WASHINGTON NY EMERGENCY MNGR
ROAD WASHED OUT/FLOODED WING ST AND EAST ST.
1156 PM TSTM WND DMG 2 E WINCHESTER CENTER 41.90N 73.10W
02/24/2016 LITCHFIELD CT TRAINED SPOTTER
TREE AND WIRES DOWN BLOCKING ROAD ON FOREST AVE
1157 PM TSTM WND DMG 2 ENE WINCHESTER CENTER 41.91N 73.10W
02/24/2016 LITCHFIELD CT TRAINED SPOTTER
TREE DOWN BLOCKING ROAD ON WEST WAKEFIELD BOULEVARD
1200 AM FLOOD EASTON 42.99N 73.55W
02/25/2016 WASHINGTON NY DEPT OF HIGHWAYS
ROUTE 40 8-10 INCHES OF WATER FLOWING OVER THE ROUTE.
1222 AM FLOOD KINGSBURY 43.36N 73.53W
02/25/2016 WASHINGTON NY EMERGENCY MNGR
ROUTE 149 AND COUNTY ROUTE 41 FLOODED
1223 AM FLOOD STONE RIDGE 41.85N 74.14W
02/25/2016 ULSTER NY FIRE DEPT/RESCUE
STREAM AT CRIPPLEBUSH FIRE HOUSE AND COUNTY ROUTE 2
JUST PAST CHERRY HILL ROAD WATER FLOWING ACROSS ROADWAY.
1228 AM TSTM WND DMG MEADOWVALE 42.70N 73.18W
02/25/2016 BERKSHIRE MA FIRE DEPT/RESCUE
TREES AMD WIRES DOWN.
1230 AM FLOOD KINGSBURY 43.36N 73.53W
02/25/2016 WASHINGTON NY EMERGENCY MNGR
ROUTE 196 ST JAMES ROAD FLOODED AND CLOSED.
1240 AM FLOOD KINGSBURY 43.36N 73.53W
02/25/2016 WASHINGTON NY EMERGENCY MNGR
BURGOYNE AND MAYNARD STREETS FLOODED AND CLOSED.
1248 AM FLOOD FORT EDWARD 43.27N 73.58W
02/25/2016 WASHINGTON NY EMERGENCY MNGR
BROADWAY ST FLOODED/WASHED OUT.
&&
EVENT NUMBER ALY1601270 ALY1601271 ALY1601275 ALY1601276 ALY1601274
ALY1601272 ALY1601277 ALY1601278 ALY1601285 ALY1601286 ALY1601280
ALY1601281 ALY1601273 ALY1601279 ALY1601282 ALY1601283 ALY1601284
JPVSpecial weather statement, Feb 25, 4:11 AM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
411 AM EST THU FEB 25 2016
NYZ033-041>043-082-083-251000-
NORTHERN WASHINGTON-NORTHERN WARREN-NORTHERN FULTON-NORTHERN
SARATOGA-SOUTHEAST WARREN-HAMILTON-
411 AM EST THU FEB 25 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HAMILTON...
NORTHWESTERN SARATOGA...WEST CENTRAL WASHINGTON...NORTHEASTERN FULTON
AND WARREN COUNTIES...
AT 410 AM EST...A STRONG THUNDERSTORM WAS NEAR NORTHVILLE...OR 19
MILES NORTHEAST OF GLOVERSVILLE...MOVING NORTHEAST AT 50 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
DAY CENTER AROUND 420 AM EST.
WARRENSBURG AND CHESTERTOWN AROUND 445 AM EST.
BOLTON LANDING AROUND 450 AM EST.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BAKERTOWN...FAIRCHILDS
CORNERS...WEST FORT ANN...RIVERBANK...BYRNES CORNERS...OVERLOOK...
MAPLE GROVE...FRENCH MOUNTAIN...LAKE VIEW AND HOPE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4340 7354 4339 7355 4341 7361 4337 7361
4311 7421 4342 7432 4376 7396 4377 7378
TIME...MOT...LOC 0910Z 227DEG 43KT 4330 7417
JPVThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 11:12 PM EST | Areal Flood Warning | ALY | Bennington, Windham | 6 hr |
| Feb 24, 11:14 PM EST | High Wind Warning | ALY | Bennington, Windham | 5 hr |
| Feb 24, 11:57 PM EST | Severe Thunderstorm Warning | ALY | Bennington, Windham | 63 min |
| Feb 25, 1:03 AM EST | Special Weather Statement | ALY | Windham | 42 min |
| Feb 25, 12:22 PM EST | Areal Flood Advisory | ALY | Bennington | 3 hr |
Nearby
River Flood Warnings in Vermont, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.